Drug allergy mimicking recurrent endocarditis - A cautionary tale

K. Mandal, S. Brecker, B. Madden, P. Quinton, Marjan Jahangiri

Research output: Contribution to journalArticle

Abstract

The identification of a drug responsible for a suspected allergic reaction still depends mainly on circumstantial evidence and is quite often a diagnosis of exclusion. One of the most important factors in the diagnosis is the awareness of the physician that an unexplained symptom or sign may be related to a drug that the patient is receiving. If the drug in question is an antibiotic that is treating the infection, the difficulty of distinguishing the clinical manifestations of an allergic reaction from those of the original condition becomes even greater.

Original languageEnglish (US)
Pages (from-to)107-108
Number of pages2
JournalBritish Journal of Intensive Care
Volume15
Issue number3
StatePublished - Sep 1 2005

All Science Journal Classification (ASJC) codes

  • Critical Care and Intensive Care Medicine

Fingerprint Dive into the research topics of 'Drug allergy mimicking recurrent endocarditis - A cautionary tale'. Together they form a unique fingerprint.

  • Cite this

    Mandal, K., Brecker, S., Madden, B., Quinton, P., & Jahangiri, M. (2005). Drug allergy mimicking recurrent endocarditis - A cautionary tale. British Journal of Intensive Care, 15(3), 107-108.